inhibiting the action of monoamine oxidase.

The patient will require oral phenytoin rather than intravenous administration.   
June 19, 2019
Increased level of consciousness
June 19, 2019

Question 11

A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by

 

A.            inhibiting the action of monoamine oxidase.

 

B.            increasing the effects of the neurotransmitter GABA.

 

C.            increasing the amount of serotonin available in the synapses.

 

D.            affecting the regulation of serotonin and norepinephrine in the brain.

1 points

Question 12

A nurse will be prepared to administer naloxone (Narcan) to a patient who has had an overdose of morphine. Repeated doses of Narcan will be necessary because Narcan

 

A.            has a shorter half-life than morphine.

 

B.            has less strength in each dose than do individual doses of morphine.

 

C.            causes the respiratory rate to decrease.

 

D.            combined with morphine, increases the physiologic action of the morphine.

1 points

Question 13

A 4-year-old child is brought to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child’s face is flushed and she is diaphoretic. The mother thinks that the child may have swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered?

 

A.            Nicotine

 

B.            Cevimeline

 

C.            Atropine

 

D.            Acetylcholine

1 points

Question 14

A patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in

 

A.            gastrointestinal distress.

 

B.            cognitive deficits.

 

C.            acute renal failure.

 

D.            liver damage.

1 points

Question 15

A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?

 

A.            Amphetamines

 

B.            Opioids

 

C.            Benzodiazepines

 

D.            Sedative–hypnotic drugs

1 points

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp